Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2004, 1:57 PM MDT for Union County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 1:57 PM MDT (19:57 UTC)
- Expired
- Jun 4, 2004, 2:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Pueblo radar (KPUX), 211 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236 WUUS55 KABQ 041957 SVRABQ NMC059-042030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 156 PM MDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 230 PM MDT * AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLAYTON...MOVING EAST AT 20 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3699 10341 3636 10324 3626 10304 3699 10302 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:10 AM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 4, 10:10 AM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1010 AM MDT FRI JUN 4 2004 .UPDATE...UPDATED ZFP BY ADDING ISOLATED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE NORTHERN MOUNTAINS. MOISTURE INCREASED BELOW 10K FT FROM 12Z YESTERDAY...WITH A .11 INCREASE IN PRECIPITABLE WATER ON THE ALBUQUERQUE SOUNDING. THE SANGRES AND PORTIONS OF THE NORTHWEST MOUNTAINS SAW ISOLATED ACTIVTIY YESTERDAY...AND THE INCREASE IN LOW LEVEL MOISTURE SHOULD LEAD TO ANOTHER PATCHY ROUND OF CONVECTION IN THOSE AREAS LATE TODAY. ALSO UPDATED THE HWO TO MENTION THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS LATE TODAY SOUTH AND EAST OF A LINE FROM RUIDOSO TO TUCUMCARI...WHERE THERE WILL BE A LOCAL MAXIMUM OF CAPES...PLENTY OF LOW LEVEL MOISTURE AND MORE EARLY SUNSHINE THAN YESTERDAY. DLC .PREV DISCUSSION...235 AM MDT FRI JUN 4 2004 MUCH CALMER NIGHT COMPARED TO LAST NIGHTS WEATHER. ISOLATED SHOWERS AND THUNDERSTORMS CURRENTLY DISSIPATING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. UPR LVL RIDGE CONTINUES TO BE THE DOMINATE FEATURE IN THE WEATHER. EXPECTING SEVERAL MORE DAYS OF VERY WARM TO HOT WEATHER. DEWPOINTS CONTINUE TO REMAIN HIGH ACROSS THE FORECAST AREA. AS A RESULT...EXPECTING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS THE HIGHER TERRAIN AND THEN OVER THE DOWNSTREAM HIGHLANDS AND PLAINS. AFTER TODAY...THE HIGHER DWPTS BEGIN TO ERODE FROM WEST TO EAST ACROSS THE STATE... HOWEVER THROUGH THE WEEKEND...THE EASTERN PLAINS WILL REMAIN ACTIVE ALONG THE DRYLINE. BY THE BEGINNING OF NEXT WEEK A DEVELOPING TROF OVER THE PAC NW WILL BEGIN TO ALLOW A MORE SOUTHWESTERLY FLOW ALOFT TO DEVELOP OVER THE STATE DRIVING THE DRYLINE EAST OF THE AREA. BY LATE IN THE FORECAST PERIOD OR BY MID WEEK NEXT WEEK...THE PROXIMITY OF THE TROF WILL AGAIN MAKE THE DRYLINE MORE ACTIVE ACROSS THE EASTERN PLAINS AND A TAP OF A LITTLE PACIFIC MOISTURE WILL MAKE THE SOUTHWEST MOUNTAINS A LITTLE MORE ACTIVE. AS A RESULT...HAVE READJUSTED THE POPS TO REFLECT THIS. THE UPR LVL TROF WILL REMAIN PROGRESSIVE AND PRECIP SHOULD CUT OFF BY LATE IN THE EXTENDED FORECAST AS THE UPR LVL TROF MOVES ACROSS THE STATE. 16 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44
Hazardous weather outlook, Jun 4, 10:25 AM MDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1025 AM MDT FRI JUN 4 2004 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1025 AM MDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING EAST OF A LINE ACROSS THE EASTERN PLAINS AND OVER THE SOUTHERN SECTION OF THE CENTRAL HIGHLANDS. A FEW THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE THE MAIN THREATS. FARTHER WEST ALONG THE CENTRAL MOUNTAIN CHAIN...IN THE LOWER RIO GRANDE VALLEY AND IN THE GILA REGION...SMALL HAIL AND GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... ISOLATED LATE DAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS WEEKEND ACROSS THE EASTERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A LINE FROM CLAYTON TO FORT SUMNER TO RUIDOSO BETWEEN 4 PM AND 9 PM TODAY. 19
In the hours before
Local storm report, Jun 4, 10:52 AM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1052 AM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 S MOUNTAINAIR 34.45N 106.24W
06/03/2004 0.75 INCH TORRANCE NM LAW ENFORCEMENT
&&
KDLocal storm report, Jun 4, 11:44 AM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1144 AM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 4 SW MORA 35.93N 105.38W
06/03/2004 0.75 INCH MORA NM PUBLIC
&&
KDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:26 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 34 min |
| Jun 3, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 45 min |
| Jun 3, 9:14 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 31 min |
| Jun 3, 9:44 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
| Jun 4, 4:29 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.